Alert archive / California / High Wind Warnings in 2006
High Wind Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Nov 27, 2006, 3:38 AM PST for Inyo County, California. It took effect at Nov 27, 2006, 1:00 PM PST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 27, 2006, 3:38 AM PST (11:38 UTC)
- In effect from
- Nov 27, 2006, 1:00 PM PST
- Expired
- Nov 27, 2006, 11:42 PM PST
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 2:00 PM PST | NON-TSTM WND GST 76 | 5 Wsw Independence, CA | |
| Nov 27, 3:45 PM PST | NON-TSTM WND GST 61 | 5 Nw Independence, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 271138 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 338 AM PST MON NOV 27 2006 CAZ519-520-271945- /O.UPG.KVEF.HW.A.0012.061127T2100Z-061128T0800Z/ /O.NEW.KVEF.HW.W.0010.061127T2100Z-061128T0800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 338 AM PST MON NOV 27 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL LEAD TO STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA THIS AFTERNOON AND EVENING. WINDS AT THE RIDGE TOPS WILL LIKELY EXCEED 70 MPH. VERY STRONG WINDS ARE ALSO LIKELY TO WORK THEIR WAY DOWN INTO THE LOWER SIERRA SLOPES AND THE OWENS VALLEY WHERE LOCAL WIND GUSTS TO 60 MPH OR STRONGER ARE POSSIBLE. RESIDENTS OF MOUNTAIN COMMUNITIES SUCH AS ASPENDELL...AND ANYONE PLANNING TO TRAVEL INTO THE SIERRAS TODAY...SHOULD BE PREPARED FOR THESE STRONG WINDS. REDUCED VISIBILITY IN BLOWING SNOW WILL ALSO BE POSSIBLE. TRUCKERS AND DRIVERS OF OTHER HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION TODAY...ESPECIALLY THIS AFTERNOON AND EVENING ALONG HIGH 395. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523>525-271945- /O.EXT.KVEF.WI.Y.0033.061127T1200Z-061128T0800Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 338 AM PST MON NOV 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST HAS PRODUCED STRONG WINDS ACROSS SAN BERNARDINO THIS MORNING AND WILL CONTINUE TO DO SO THROUGH THIS EVENING. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR IN THE ADVISORY AREA. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST AND SAND. THE BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AROUND DRY LAKE BEDS AND CONSTRUCTION AREAS A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KVEF 271945 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PST MON NOV 27 2006 CAZ519-520-280300- /O.EXT.KVEF.HW.W.0010.061127T2100Z-061128T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1145 AM PST MON NOV 27 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM PST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM PST TUESDAY. A STRONG AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL LEAD TO STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA THIS AFTERNOON AND EVENING. WINDS AT THE RIDGE TOPS WILL LIKELY EXCEED 70 MPH. VERY STRONG WINDS WILL LIKELY WORK THEIR WAY DOWN INTO THE LOWER SIERRA SLOPES AND INTO THE OWENS VALLEY WHERE LOCAL WIND GUSTS TO 60 MPH OR STRONGER ARE POSSIBLE. RESIDENTS OF MOUNTAIN COMMUNITIES SUCH AS ASPENDELL...AND ANYONE PLANNING TO TRAVEL INTO THE SIERRAS TODAY...SHOULD BE PREPARED FOR THESE STRONG WINDS. IN ADDITION...WINDS COMBINING WITH SNOW SHOWERS MAY REDUCE VISIBILITY. TRUCKERS AND DRIVERS OF OTHER HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION TODAY...ESPECIALLY THIS AFTERNOON AND EVENING ALONG HIGH 395. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523>525-280300- /O.EXT.KVEF.WI.Y.0033.000000T0000Z-061129T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1145 AM PST MON NOV 27 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST TUESDAY. A STRONG AREA OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST HAS PRODUCED STRONG WINDS ACROSS SAN BERNARDINO THIS MORNING AND WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR IN THE ADVISORY AREA. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST AND SAND AND MAY REDUCE VISIBILITY TO LESS THAN ONE MILE AROUND DRY LAKE BEDS AND CONSTRUCTION AREAS. TRAVELERS ALONG INTERSTATES 15 AND 40 SHOULD USE EXTRA CAUTION OVER THE NEXT COUPLE OF DAYS...ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 280236 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 636 PM PST MON NOV 27 2006 CAZ519-520-281400- /O.CON.KVEF.HW.W.0010.000000T0000Z-061128T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 636 PM PST MON NOV 27 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY. A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST WILL CONTINUE TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA. A WIND GUST TO 76 MPH HAS BEEN REPORTED OVER 5000 FEET...WITH A WIND GUST TO 61 MPH REPORTED AT OAK CREEK RAWS THIS AFTERNOON AND EVENING. THOUGH LULLS MAY OCCUR IN THE WIND SPEEDS...ADDITIONAL GUSTS AT RIDGE TOPS EXCEEDING 70 MPH AND GUSTS TO EXCEEDING 60 MPH IN THE OWENS VALLEY ARE POSSIBLE OVERNIGHT. RESIDENTS OF MOUNTAIN COMMUNITIES SUCH AS ASPENDELL...AND ANYONE PLANNING TO TRAVEL INTO THE SIERRAS TODAY...SHOULD BE PREPARED FOR THESE STRONG WINDS. TRUCKERS AND DRIVERS OF OTHER HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION THIS EVENING AND OVERNIGHT ALONG HIGH 395. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523>525-281400- /O.CON.KVEF.WI.Y.0033.000000T0000Z-061129T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 636 PM PST MON NOV 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY. A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST HAS PRODUCED STRONG WINDS ACROSS SAN BERNARDINO TODAY AND WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR IN THE ADVISORY AREA. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST AND SAND AND MAY REDUCE VISIBILITY TO LESS THAN ONE MILE AROUND DRY LAKE BEDS AND CONSTRUCTION AREAS. TRAVELERS ALONG INTERSTATES 15 AND 40 SHOULD USE EXTRA CAUTION OVER THE NEXT COUPLE OF DAYS...ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 280742 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1142 PM PST MON NOV 27 2006 CAZ519-520-280845- /O.CAN.KVEF.HW.W.0010.000000T0000Z-061128T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1142 PM PST MON NOV 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WARNING. WINDS IN THE WARNING AREA HAD DECREASED TO MAINLY BELOW 15 MPH IN THE OWENS VALLEY AND THE EAST SLOPES OF THE SIERRA LATE THIS EVENING. A SIGNIFICANT INCREASE IN WINDS IS NOT EXPECTED OVERNIGHT IN THESE AREAS BUT WIND GUSTS TO 40 MPH ARE STILL POSSIBLE OVERNIGHT CLOSE TO RIDGETOP LEVELS. $$ CAZ523>525-281400- /O.CON.KVEF.WI.Y.0033.000000T0000Z-061129T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1142 PM PST MON NOV 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY. A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST HAS PRODUCED STRONG WINDS ACROSS SAN BERNARDINO TODAY AND WILL CONTINUE TO DO SO THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR IN THE ADVISORY AREA. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST AND SAND AND MAY REDUCE VISIBILITY TO LESS THAN ONE MILE AROUND DRY LAKE BEDS AND CONSTRUCTION AREAS. TRAVELERS ALONG INTERSTATES 15 AND 40 SHOULD USE EXTRA CAUTION OVER THE NEXT COUPLE OF DAYS...ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Nov 27, 2:55 AM PST, 43 minutes earlier.
Area forecast discussion, Nov 27, 2:55 AM PST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PST MON NOV 27 2006
.SYNOPSIS...A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING WINDY CONDITIONS TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN
TODAY ALONG WITH A CHANCE OF LIGHT RAIN AND SNOW SHOWERS TO MAINLY
THE MOUNTAIN AREAS. AS THE STORM SLOWLY MOVES EAST BY MID-WEEK MUCH
COOLER AIR WILL BE USHERED INTO THE REGION WITH WELL BELOW NORMAL
TEMPERATURES. NEARLY ALL AREAS OF THE MOJAVE DESERT WILL LIKELY SEE
BELOW FREEZING TEMPERATURES BY THURSDAY MORNING.
&&
.SHORT TERM...STRONG TROUGH OVER THE WESTERN STATES THROUGH MUCH OF
THE SHORT TERM BEFORE SHIFTING TO THE EAST. FIRST SHORTWAVE MOVING
ACROSS SOUTHERN/EASTERN NEVADA THROUGH EARLY MORNING WITH CLOUD BAND
LINCOLN/CLARK/EASTERN SAN BERNARDINO/MOHAVE COUNTIES WITH FAIRLY
GOOD DRY SLOT FORMING BEHIND WAVE. APPEARS THAT CLOUDS TO REMAIN OUT
OF THE WESTERN PORTION OF THE CWA THROUGH THE MORNING...BEFORE
INCREASING AGAIN THIS AFTERNOON AS NEXT SHORTWAVE DROPS SOUTH INTO
THE TROUGH. ISOLATED/SCATTERED LIGHT SHOWERS LOOKED FOR OVER THE
EASTERN PORTION DURING THE DAY. HOWEVER MAIN CONCERN TO BE THE WINDS
FOR TODAY. LATEST WRF-NMM CONTINUES TO POINT TO DOWNSLOPE WIND EVENT
FOR THE EAST SLOPES OF THE SOUTHERN SIERRA WITH 45KTS PLUS PUSHING
DOWN INTO THE MID SLOPES BY 00Z. HOWEVER CURRENT WRF-ARW RUN SHOWING
80KTS INTO THE MID SLOPES BY 21Z MONDAY AND 50KTS OVER THE LOWER
FOOTHILLS. AS SECONDARY SHORTWAVE DROPS OVER THE AREA THIS AFTERNOON
FLOW ALOFT TO BECOME A BIT MORE WESTERLY...WHILE SURFACE LOW PROGGED
TO FORM OVER THE LEE SIDE WHICH SHOULD HELP WINDS TO SURFACE AND
PUSH INTO THE VALLEY. WILL UPGRADE HIGH WIND WATCH TO A WARNING FOR
TODAY. AT THE SAME TIME WIND ADVISORY CRITERIA ACROSS MUCH OF SAN
BERNARDINO COUNTY FOR TODAY. WIND GUSTS HAVE ALREADY REACHED 40 MPH
OR MORE ACROSS MUCH OF THE AREA...THUS WILL EXPAND ADVISORY INTO THE
MORNING HOURS AND KEEP THROUGH THIS EVENING. SEE WATCH/WARNING/
ADVISORY SECTION BELOW. WINDS MAY PUSH INTO THE ADVISORY CRITERIA
ACROSS CENTRAL/SOUTHERN NEVADA DURING THE DAY AND WILL NEED TO BE
MONITORED. AS THE SECOND SHORTWAVE MOVES ACROSS THE AREA LATE THIS
AFTERNOON INTO TUESDAY BEST FOCUS FOR LIGHT PRECIPITATION WILL BE
ACROSS LINCOLN/MOHAVE COUNTY AND WILL KEEP HIGHEST POPS THIS AREA.
OVERALL TROUGH REMAINS DRY HOWEVER SO DO NOT ANTICIPATE MUCH SHOWER
ACTIVITY OVER THE VALLEY LOCATIONS. BY WEDNESDAY TROUGH TO BE
SHIFTING EAST WITH DRYING ALL AREAS. HOWEVER NORTHERLY FLOW ALOFT
WITH SURFACE HIGH BUILDING ACROSS NORTHERN NEVADA TO ALLOW FOR
STRONG COLD AIR ADVECTION INTO WEDNESDAY. ALTHOUGH LOCALLY BREEZY
CONDITIONS TO BE SEEN BOTH TUESDAY/WEDNESDAY...MOST NOTABLE WEATHER
FOR THE END OF THE SHORT TERM WILL BE THE MUCH COLDER TEMPERATURES.
DAY TIME TEMPS TO BE NEAR NORMAL TODAY...BUT DROP 10-15 DEGREES BY
WEDNESDAY WHILE WEDNESDAY MORNING LOWS ACROSS THE SOUTHERN PORTION
OF THE CWA WILL BE NEAR FREEZING.
.LONG TERM...FCST CHALLENGE REMAINS TEMPS...WITH NO PRECIP EXPECTED
OVER THE EXTENDED. A STRONG SYSTEM TO OUR EAST WILL CONTINUE TO MOVE
AWAY FROM THE CWA ON THURSDAY WHILE A SHORTWAVE ENTERS THE PAC NW...
SLIDING PAST WELL NORTH OF THE CWA ON FRIDAY. SATURDAY AND BEYOND
BECOMES FAIRLY BLURRY...WITH LARGE SPREAD BETWEEN MED RANGE ENS
MEMBERS...AND THE HIGHEST VARIANCE BULLSEYED OVER THE CWA. SO HAVE
MADE LITTLE CHANGE TO SAT AND BEYOND GRIDS. TEMPS WILL REMAIN BELOW
CLIMO NORMS OVER THE PERIOD WITH GUIDANCE OVER 10 DEG BELOW NORMAL
ACROSS MOST OF THE CWA...WHICH COINCIDES WITH MREF ANOMALIES
DEPICTING THURS 850MB TEMPS ABOUT 2 STD DEV BELOW NORMAL. FREEZING
TEMPERATURES EXPECTED THURSDAY AND FRIDAY MORNING. FRIDAY MORNING
COULD POTENTIALLY BE THE COLDEST WITH MINIMAL MIXING NEAR THE SFC.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...HIGH WIND WARNING ZONE 519 AND 520 FROM NOON TODAY THROUGH
MIDNIGHT TONIGHT. WIND ADVISORY ZONE 523...524 AND 525 THROUGH
MIDNIGHT TONIGHT.
JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 26, 3:44 PM PST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 344 PM PST SUN NOV 26 2006 CAZ519-520-270800- EASTERN SIERRA SLOPES-OWENS VALLEY- 344 PM PST SUN NOV 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OVER WASHINGTON STATE WILL LEAD TO STRONG AND GUSTY WINDS ACROSS THE SOUTHERN SIERRA MONDAY AFTERNOON AND EVENING. WINDS AT THE RIDGETOPS WILL LIKELY EXCEED 60 MPH...AND THERE IS SOME CHANCE OF THESE WINDS SPILLING DOWN THE EASTERN SLOPES INTO THE WESTERN OWENS VALLEY MONDAY EVENING. PLEASE REFER TO THE LATEST WEATHER MESSAGE /RNONPWVEF/ ISSUED BY THE NATIONAL WEATHER SERVICE IN LAS VEGAS FOR FURTHER DETAILS. TRUCKERS AND DRIVERS OF OTHER HIGH PROFILE VEHICLES SHOULD STAY TUNED FOR FURTHER UPDATES ON THIS SITUATION. IF THE WINDS REACH THE OWENS VALLEY FLOOR MONDAY EVENING...THEY WILL BE CAPABLE OF BLOWING OVER VEHICLES ON HIGHWAY 395. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SPOTTERS IN THE SIERRAS WHO OBSERVE SNOW OR SIGNIFICANT WINDS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523>525-270800- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- 344 PM PST SUN NOV 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...WIND ADVISORY IN EFFECT FROM 12 PM MONDAY TO MIDNIGHT PST MONDAY NIGHT... AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OVER WASHINGTON STATE WILL LEAD TO STRONG AND GUSTY WINDS ACROSS THE MOJAVE DESERT MONDAY AFTERNOON AND EVENING. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL OCCUR IN THE ADVISORY AREA. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST AND SAND. THE BLOWING DUST AND SAND MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AROUND DRY LAKE BEDS AND CONSTRUCTION AREAS. PLEASE REFER TO THE LATEST WEATHER MESSAGE /RNONPWVEF/ ISSUED BY THE NATIONAL WEATHER SERVICE IN LAS VEGAS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SPOTTERS IN THE SIERRAS WHO OBSERVE SNOW OR SIGNIFICANT WINDS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.